Hello, I was diagnosed with thygeson disease. I have a blurred vision in my right eye even though the "stains" are in both eyes. I visited cornea specialist and used corticosteroids for two months, after I was told to stop the blurred vision has come back again. After visiting him again I was told to apply two drops of corticosteroids in my right eye for two months and then one drop for two months, then stop applying. What is the chance of getting cataract or glaucoma during this period or thereafter? Do these corticosteroids treat the disease or just eliminate symptoms temporarily that will reappear again after four months? What would happen if I don't apply them? On some forums people with the same disease say they developed High eye pressure, so maybe it's not worth to take this risk...
Thygeson's cornea disease can be treated with corticosteroids or it can also be treated with non-steroidal anti-inflammatory eye drops. It's thought to be an autoimmune condition possibly initiated by a viral infection. I believe there can be associated hearing loss (temporary?). Regarding steroid eyedrops: some people do develop high eye pressure and cataracts. These drops are not risk free, but if you are seeing your cornea specialist regularly, then these risks can be decreased.
Timothy D. McGarity, M.D.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.